Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 9, 2007, 10:20 PM CDT for Iron County, Madison County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 10:20 PM CDT (03:20 UTC)
- Expired
- May 9, 2007, 10:49 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 100321 SVRLSX MOC093-123-100400- /O.NEW.KLSX.SV.W.0112.070510T0320Z-070510T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1020 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN IRON COUNTY IN SOUTHEAST MISSOURI MADISON COUNTY IN SOUTHEAST MISSOURI * UNTIL 1100 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF SACO...OR 14 MILES SOUTH OF IRONTON...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SACO... RURAL WESTERN SECTIONS OF MADISON COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3748 9068 3727 9066 3743 9029 3765 9042 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 100349 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1049 PM CDT WED MAY 9 2007 MOC093-123-100359- /O.CAN.KLSX.SV.W.0112.000000T0000Z-070510T0400Z/ MADISON MO-IRON MO- 1049 PM CDT WED MAY 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IRON AND MADISON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3748 9068 3727 9066 3743 9029 3765 9042 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:30 PM CDT, 50 minutes earlier.
Area forecast discussion, May 9, 9:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 930 PM CDT WED MAY 9 2007 .UPDATE... CNVTN OVR S AND W CNTRL MO WENT THRU A BIT OF WKNG AND A SLGT DCR IN CVG SHORTLY BFR SNST...BUT OVR THE LAST HR NEW CELLS HV FORMED OVR SE MO...AND NR KDMO. 00Z SFC ANALYSIS MAKES IT APR THAT RMNTS OF SFC FNTL BNDRY IS DRAPED FROM JUST N OF KJLN TO NR KFAM. WITH LGT S FLO FCST ACR THIS BNDRY PRODUCING WK LFT OF SLGTLY UNSTBL AMS OVRNGT...CONTG CHC POPS OVR SW HLF OF CWA CERTAINLY APRS WARRANTED. IF LO LVL FLOW WAS A BIT STGR WULD BE WORRIED ABT CNVTN DVLPG FURTHER N...BUT GIVEN THAT THE 925 AND 850MB FLOW IS FCST TO RMN IN THE 5-10 KT RANGE...AND VIRTUALLY NO UPR LVL FORCING IS INDICATED ACR AREA...DONT BLV PCPN THRT WL GET ANY FURTHER N THAN A MEXICO...JERSEYVILLE LN...WHICH IS THE NWD EXTENT IN THE GOING FCSTS. TRUETT && .DISCUSSION... WEAK FRONTAL BOUNDARY REMAINS TO THE SOUTH OF CWA THIS AFTERNOON WITH DIURNAL CU POPPING UP MAINLY ALONG AND SOUTH OF I-70. RWS AND TRWS THAT WERE OVER SWRN MO THIS MORNING...LIFTED N CLOSE TO CWA...BUT DIMINISHED AS THEY HIT THE DRIER AIR BEHIND BOUNDARY. FOR TONIGHT...COULD STILL SEE SOME ISOLATED TO SCATTERED RWS/TRWS FOR SWRN HALF OF CWA...BUT MOST OF AREA TO REMAIN DRY AND MILD. LOW TEMPS WILL BE IN THE UPPER 50S TO LOWER 60S. IN THE MEANTIME...NEXT SIGNIFICANT SHORTWAVE OVER SERN NEW MEXICO TO SLIDE EAST INTO CENTRAL TEXAS...SO COULD SEE AN INCREASE IN ACTIVITY FOR SOUTHERN SECTIONS OF CWA ON THURSDAY AS MOISTURE AND INSTABILITY ARE LIFTED NORTH OVER STALLED FRONTAL BOUNDARY. OUR BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH OF I-70 ONCE AGAIN. HIGH TEMPS ON THURSDAY WILL BE IN THE UPPER 70S TO LOWER 80S...AS THERE WILL BE MORE CLOUD COVER KEEPING TEMPS JUST SLIGHTLY COOLER THAN TODAY. BY THURSDAY NIGHT AND FRIDAY...UPPER LOW TO SLIDE INTO THE GULF OF MEXICO AS STRONG SURFACE RIDGE BUILDS IN OVER THE MIDWEST. WILL SEE SOME LINGERING RWS/TRWS THURSDAY NIGHT AND FRIDAY WITH BEST CHANCES REMAINING ALONG AND SOUTH OF I-70. FINALLY WITH RIDGE OVERHEAD WILL SEE DRY AND MILD CONDITIONS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. NEXT CHANCE FOR RAIN WILL BE MOVING IN LATE MONDAY NIGHT AND PERSIST THROUGH THE REST OF THE FORECAST PERIOD. STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO ONLY HAVE LOW CHANCE POPS MONDAY NIGHT AND TUESDAY...THEN JUST SILENT 20S FOR REST OF PERIOD. EXTENDED MODELS TENDING TO STALL THIS NEXT FRONTAL BOUNDARY OVER AREA...SIMILAR TO CURRENT WEATHER PATTERN...SO WILL PROBABLY NEED TO ADJUST GRIDS AS MODELS GET A BETTER HANDLE ON THIS SYSTEM. BYRD && .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS AND LGT SFC WNDS WILL PREVAIL AREAWIDE THRU THE VALID TAF PERIOD. TWO CHANCES FOR PCPN OVER THE NEXT 24 HOURS...WITH THE FIRST COMING THIS EVENING FROM AN UPPER LEVEL DISTURBANCE AS IT DRIFTS SLOWLY NEWD TOWARDS CNTRL MO. HAVE ADDED IN VCSH INTO THE KCOU TAF. THE NEXT CHANCE FOR RAIN WILL OCCUR OVER A WIDER AREA AS LO PRES DEVELOPS ALONG THE QSTNRY FRONT TO OUR S AND FORCES IT TO BUCKLE NWD...WITH THESE FEATURES MOVING THRU THE AREA ON THURSDAY. THIS WILL RESULT IN A CHANCE FOR RAIN OVER A LARGER AREA FROM MID MORNING THRU THE AFTERNOON. PROB30 GROUPS HAVE BEEN ADDED IN FOR ALL TAF SITES FOR THIS. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 9, 3:41 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT WED MAY 9 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 341 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FOR AREAS ALONG AND SOUTH OF INTERSTATE 70 TONIGHT AS UPPER LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE BI-STATE REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH FRIDAY. THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:38 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 52 min |
| May 10, 3:15 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| May 10, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 10, 4:34 PM CDT | Flash Flood Warning | LSX | Saint Charles, Saint Louis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.